MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0412
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter information such as phone and email address are unknown.[conclusion]: the healthcare professional reported that during the preparation for a coil embolization procedure, the orbit galaxy tdl complex fill coil 4 x 12 (640cf0412 / 17684995) failed to flush.Additional information received from the affiliate confirmed that the coil was not compressed / crushed, there was no kink or bent on the coil and the device was stored and prepped per the instruction for use (ifu) with no damage observed on the inner pouch of the product.The orbit galaxy coil was returned for functional analysis.The issue reported related to the coil failing to flush was not confirmed.The coil was returned and was noted to be stretched in condition.There was no report of any patient injury or complication.There was no procedural delay; the procedure was successfully completed with another product.A non-sterile orbit galaxy tdl complex fill coil 4 x 12 was received coiled inside a plastic bag.The hypotube was inspected and was observed kinked at 23, 57, 93, 128, and 140 cm from the proximal end.The coil introducer was received separated from the device unit.The support coil and gripper were microscopically inspected with no damage observed on them.The embolic coil was in tangled condition with the device; the embolic coil was stretched.A lab sample syringe (cnv syringe 635-002) was used to test the orbit galaxy coil; the coil could purge on the blue zone without any difficulty.During the review of the lot 17684995 it was noted that 2 units were rejected due to the defect loose contamination inside the pebax; this could be related to the reported complaint.However; the device history record (dhr) review confirmed that the rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The records of the purge hole flow test results were also reviewed with no anomalies noted.The reported issue of the coil failing to purge / flush was not confirmed.Procedural factors and handling process may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
The healthcare professional reported that during the preparation for a coil embolization procedure, the orbit galaxy tdl complex fill coil 4 x 12 (640cf0412 / 17684995) failed to flush.Additional information received from the affiliate confirmed that the coil was not compressed / crushed, there was no kink or bent on the coil and the device was stored and prepped per the instruction for use (ifu) with no damage observed on the inner pouch of the product.The orbit galaxy coil was returned for functional analysis.The issue reported related to the coil failing to flush was not confirmed.The coil was returned and was noted to be stretched in condition.There was no report of any patient injury or complication.There was no procedural delay; the procedure was successfully completed with another product.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua
MX 
MDR Report Key7566304
Report Number1226348-2018-00611
Device Sequence Number1980358
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number640CF0412
Device Lot Number17684995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Initial Date Received by Manufacturer 06/01/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1